On the construction of smooth ergodic skew-products

Research output: Contribution to journalArticlepeer-review

24 Scopus citations

Abstract

In this paper we prove results about lifting dynamical and ergodic properties of a given smooth dynamical system to its skew-product extensions by smooth cocycles. The classical small divisor argument shows that in general such results are not possible. However, using the notion of the ‘fast periodic approximation’ introduced by A. Katok, we will show that if the dynamical system admits such a ‘fast periodic approximation’ then indeed a certain qualitative behaviour which is prohibited by small divisor type conditions is now in fact generic. The techniques are also applied to show that ‘recurrent-proximal’ behaviour of solutions of linear differential equations with almost periodic coefficients is generic under suitable conditions on the coefficient matrix.

Original languageEnglish (US)
Pages (from-to)311-326
Number of pages16
JournalErgodic Theory and Dynamical Systems
Volume8
Issue number2
DOIs
StatePublished - Jun 1988
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Mathematics(all)
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'On the construction of smooth ergodic skew-products'. Together they form a unique fingerprint.

Cite this